Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Missed period on the Pill
|rose23986 - Sun Oct 23, 2005 7:32 pm||
I have been on the pill for 6 years now. Recently I went on Seasonale and then switched off a little over 3 months ago due to bad side effects. Since then, I have only gotten my period for one day (and lightly) each month. This month, I did not get it at all. I do not think that I could be pregnant because I took a pregnancy test both months that I only got my period for a day and they were both negative. I have no other symptoms of pregnancy either. Also, I had a pap smear and my anual check up in late August and everything was normal. Where should I go from here? Could this just be a normal reaction to switching back to my usual pill? Should I be worried about something else? What kind of tests should I ask for?
|Dr. Tamer Fouad - Sun Jan 08, 2006 4:43 pm||
I hope you are feeling better by now.
Seasonale (estradiol and levonorgestrel "extended-cycle oral contraceptive") is a 91-day oral contraceptive regimen. Tablets containing progestin and estrogen are taken for 12 weeks (84 days), followed by one week of placebo tablets. Therefore, the number of expected menstrual periods are reduced from once a month to about once every three months.
Your cycles can be disturbed right after you stop it. I think they should be back to normal by now. If not please see your doctor for an evaluation.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.